Hail, Dickson
- When
- May 30, 3:30 PM CST
- Where
- Dickson County, Dickson
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 36.080, -87.380
Videos posted to social media showed hail up to quarter size fell in and around Dickson.
Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon hours on May 30. One storm became severe in Dickson County and producing large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon hours on May 30. One storm became severe in Dickson County and producing large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 30, 2:06 PM CST, 1 hour 24 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 306 PM CDT Tue May 30 2017 .DISCUSSION... A few showers and storms are active mainly across I-40 currently. With 1500-2000 J/kg of SBCAPE and 25-30 kts of 0-6 km bulk shear some of the storms have been able to reach strong but not quite severe limits. Lousy mid level lapse rates are likely limiting the strength of the activity. HRRR has scattered showers and storms dying off with the loss of insolation with a couple showers lingering on into the early overnight hours. A few scattered showers and thunderstorms will be around again tomorrow with less activity on Thursday. NAM is by far being the most aggressive with development, but tailored forecast more toward GFS and Euro solutions. Upper flow begins to become more southwesterly on Friday and dew points begin to creep into the upper 60s instead of the lower 60s by Friday evening. With the approach of a shortwave axis on Saturday and PWAT values above the 90th percentile, heavier more organized activity is expected. A localized flash flood threat is possible with any training activity. Bulk shear is expected to be in the 15-20 kt range so an organized severe event is not with the weekend activity. A weak sfc front will sweep through on Sunday with a stronger cold front moving through Monday morning. This will act to bring dew points back into the upper 50s and lower 60s and dry the area out for the first half of the work week. High temperatures through the forecast should remain within a few degrees of normal for this time of year with highs in the low to mid 80s. Lows will mainly be in the low to mid 60s with the exception being this weekend when lows will not drop below the mid to upper 60s. && .AVIATION... 18Z TAF DISCUSSION. Radar and satellite trends indicate mostly clear skies across the mid-state with one storm currently east of BNA. Some continued development is expected through this evening, but significant impacts to aviation are not anticipated. Light winds may allow for LIFR-IFR VIS reduction at CSV overnight, and possibility will need to be monitored at CSV and BNA. Otherwise, VFR conditions are expected again after 14Z with possibility of VCSH late. && .PRELIMINARY POINT TEMPS/POPS... Nashville 64 84 63 86 66 / 20 20 10 20 20 Clarksville 62 81 60 83 65 / 30 10 10 20 20 Crossville 58 76 55 78 60 / 20 40 10 20 20 Columbia 62 82 61 85 65 / 30 20 10 20 20 Lawrenceburg 61 83 61 85 64 / 20 30 10 20 20 Waverly 61 82 62 84 65 / 30 20 10 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Reagan AVIATION........05
Hazardous Weather Outlook National Weather Service Nashville TN 428 PM CDT Tue May 30 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-312130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 428 PM CDT Tue May 30 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight. A few severe thunderstorms will be possible this afternoon and into the early evening hours. Large hail and gusty winds will be the main threats for areas along and south of I-40. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe storms will be possible Wednesday afternoon and evening for all of Middle Tennessee. Large hail and gusty winds will be the main threats. Heavy rainfall is possible on Saturday and Saturday night. The situation is still developing but there is the potential for a couple of inches of rain to fall. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for the remainder of the afternoon hours today. 27
Special Weather Statement
National Weather Service Nashville TN
223 PM CDT TUE MAY 30 2017
TNZ032-065-302000-
Putnam TN-White TN-
223 PM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE AND SOUTHERN PUTNAM
COUNTIES UNTIL 300 PM CDT...
At 223 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Baxter, or 9 miles southwest of Cookeville, moving
east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cookeville, Sparta, Baxter, Hamptons Crossroads, Bakers Crossroads,
Virgin Falls State Natural Area and Burgess Falls State Park.
LAT...LON 3584 8530 3595 8566 3597 8566 3599 8565
3600 8564 3601 8564 3601 8565 3603 8567
3614 8564 3611 8525
TIME...MOT...LOC 1923Z 289DEG 32KT 3604 8560
05Special Weather Statement
National Weather Service Nashville TN
249 PM CDT TUE MAY 30 2017
TNZ028-302015-
Wilson TN-
249 PM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILSON COUNTY UNTIL
315 PM CDT...
At 249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Watertown, or 10 miles southeast of Lebanon, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Watertown and Cedars Of Lebanon State Park.
LAT...LON 3614 8608 3613 8607 3598 8607 3602 8635
3615 8634 3618 8609
TIME...MOT...LOC 1949Z 269DEG 19KT 3608 8624
05Special Weather Statement
National Weather Service Nashville TN
343 PM CDT TUE MAY 30 2017
TNZ028-302115-
Wilson TN-
343 PM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILSON COUNTY UNTIL 415
PM CDT...
At 343 PM CDT, Doppler radar was tracking a strong thunderstorm over
Belinda City, or 7 miles southwest of Lebanon, moving east at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lebanon, Mount Juliet, Watertown, Belinda City, Rural Hill, Tuckers
Crossroads and Gladeville.
LAT...LON 3625 8612 3624 8611 3623 8612 3623 8611
3620 8610 3603 8610 3610 8651 3622 8651
3626 8612
TIME...MOT...LOC 2043Z 268DEG 35KT 3616 8644
05Special Weather Statement National Weather Service Nashville TN 346 PM CDT TUE MAY 30 2017 TNZ023>025-302115- Dickson TN-Humphreys TN-Houston TN- 346 PM CDT TUE MAY 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON... SOUTHEASTERN HOUSTON AND NORTHEASTERN HUMPHREYS COUNTIES UNTIL 415 PM CDT... At 345 PM CDT, Doppler radar was tracking a strong thunderstorm near McEwen, or 10 miles southeast of Erin, moving east at 40 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dickson, McEwen, Charlotte and Vanleer. LAT...LON 3612 8775 3623 8774 3627 8727 3606 8729 TIME...MOT...LOC 2045Z 271DEG 35KT 3618 8760 05
Special Weather Statement National Weather Service Nashville TN 417 PM CDT TUE MAY 30 2017 TNZ028-030-032-064-302200- Putnam TN-Wilson TN-De Kalb TN-Smith TN- 417 PM CDT TUE MAY 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...DE KALB... SOUTHEASTERN WILSON AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 500 PM CDT... At 416 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Watertown, or 11 miles northwest of Smithville, moving east at 25 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Smithville, Watertown, Baxter, Hickman, Alexandria, Dowelltown, Liberty, Center Hill Lake and Edgar Evans State Park. LAT...LON 3617 8564 3584 8572 3604 8615 3615 8614 TIME...MOT...LOC 2116Z 281DEG 21KT 3606 8599 Whitehead
Special Weather Statement
National Weather Service Nashville TN
418 PM CDT TUE MAY 30 2017
TNZ059>062-075-302200-
Rutherford TN-Williamson TN-Bedford TN-Maury TN-Marshall TN-
418 PM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL...SOUTHERN
RUTHERFORD...NORTHEASTERN MAURY...SOUTHEASTERN WILLIAMSON AND
NORTHWESTERN BEDFORD COUNTIES UNTIL 500 PM CDT...
At 418 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spring Hill, or 14 miles south of Franklin, moving east at 35 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Murfreesboro, Columbia, Spring Hill, Walterhill, Chapel Hill,
Eagleville, Rover, Christiana, Rockvale, I-65 East Of Columbia and
Triune.
LAT...LON 3577 8693 3597 8634 3569 8623 3569 8625
3567 8625 3562 8689
TIME...MOT...LOC 2118Z 256DEG 28KT 3572 8682
WhiteheadThe Ft Campbell radar (KHPX), 74 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
1 hail. Local standard time, as filed.
Videos posted to social media showed hail up to quarter size fell in and around Dickson.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2017Every state in 2017This day in weather historyWarnings in Tennessee, May 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 694135.